MAUDE Adverse Event Report: IMRIS-DEERFIELD IMAGING, INC. HFD100 HEAD FIXATION DEVICE; SKULL CLAMP

IMRIS-DEERFIELD IMAGING, INC. HFD100 HEAD FIXATION DEVICE; SKULL CLAMP
Model Number 113802-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hfd100 skull clamp assembly has not yet been returned from the customer for evaluation.Once the device is received, it shall be evaluated and a follow-up report will be sent to fda.
 
Event or Problem Description
On (b)(6) 2016, three neurosurgeons were performing a tumor resection on a (b)(6) boy.At one point in the procedure, the surgeons thought they felt the patient's head shift due to movement on the double-pin side of the hfd100 fixation device.The surgeons worked together to verify that all points were tight and secure on the hfd, then continued with the case.There was no injury or adverse effect to the patient.The procedure was completed successfully with a full resection.
 
Additional Manufacturer Narrative
The initial adverse event report was submitted to fda on 12/23/2016.Once the skull clamp in question was received, it was evaluated.The device history record was reviewed and no discrepancies were noted.A mechanical evaluation of the skull clamp was performed and the device was found to be operating within specifications.We were unable to verify the complaint.The fact that the three surgeons verified that all points on the hfd were tight and secure and there was no adverse effect to the patient supports a conclusion that there was no device malfunction.
 
Event or Problem Description
On (b)(6) 2016, three neurosurgeons were performing a tumor resection on a (b)(6) year old patient.At one point in the procedure, the surgeons thought they felt the patient's head shift due to movement on the double-pin side of the hfd100 head fixation device.The surgeons worked together to verify that all points were tight and secure on the hfd, then continued with the case.There was no injury or adverse effect to the patient.The procedure was completed successfully with a full resection.At the time that the original mdr was submitted (12/23/2016), the head fixation device had not been returned for evaluation.This follow-up report provides the results of evaluation of the returned hfd skull clamp.

Brand Name
HFD100 HEAD FIXATION DEVICE
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS-DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
MDR Report Key6202824
Report Number3010326005-2016-00006
Device Sequence Number11006995
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public00857534006011
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Inspection,Replace
Type of Report Initial,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number113802-000
Device Catalogue NumberHFD100
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date01/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age5 YR
Patient Weight21